Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 20, 2017, 5:39 PM EDT for Orange County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2017, 5:39 PM EDT (21:39 UTC)
- Expired
- Jul 20, 2017, 6:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Tampa radar (KTBW), 100 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1342 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327
WWUS82 KMLB 202139
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
539 PM EDT THU JUL 20 2017
FLZ045-144-202230-
Orange FL-Southern Lake County FL-
539 PM EDT THU JUL 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE AND
SOUTHWESTERN ORANGE COUNTIES UNTIL 630 PM EDT...
At 538 PM EDT, Doppler radar was tracking strong thunderstorms over
southern Lake and southwestern Orange counties. These storms were
nearly stationary.
Wind gusts of 40 to 50 mph and small hail will be possible with this
storm.
Locations impacted include...
Orlando, Winter Garden, Windermere, Bay Lake and Oak Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2851 8195 2852 8135 2835 8137 2835 8179
2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 2138Z 113DEG 4KT 2840 8145
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:52 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 20, 3:52 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 352 PM EDT Thu Jul 20 2017 .DISCUSSION... Currently/Tonight... Another round of high PoPs, sparked by high moisture/sfc heating and minimal convective inhibition allowed diurnal convection to dvlp over the Treasure Coast/Lake-O region before noon, and over the Space Coast/I-4 Corridor by early aftn. W/SW flow aloft was pinning the east coast sea breeze over the coastal counties, while making much further inland progress. Outflow boundaries generated by coastal convection will work their way inland and eventually merge with the west coast sea breeze. This will result in nmrs shras/tsras dvlpg btwn the FL Turnpike and I-95 through late aftn/early evng. The early start to convection will allow sufficient time for dvlpg convection to consume the available energy by sunset. Given the persistent westerly steering flow, anticipate lingering areas of debris rain with isold embedded tsras well into the evng. The 6KM WRF model clears east central FL from precip by 00Z, the while the HRRR anticipates an area of debris rain lingering over the Treasure Coast/Lake-O region through 03Z. Will split the difference and continue likely shras/slgt chc tsras thru 02Z. Bcmg mostly clear to partly cloudy overnight min temps in the L/M70s. Fri-Fri Night... An H85-H50 anticyclone centered over the midsouth will push acrs the OH/TN river valleys, forcing a mid lvl cut-off low over the Carolina Coast to retrograde around its SE flank and into the Deep South where it will weaken and gradually fill in. The Bermuda Ridge axis will remain suppressed over south FL/nrn Bahamas as this takes place. As a result, a light to moderate W/SW flow will continue to dominate the column, maintaining a favorable pattern for diurnal convection across the east central peninsula. Slightly lower PWat values along and north of I-4 will push PoPs down to 40pct, but high moisture over the Treasure Coast/Lake-O region will keep likely PoPs (60-70pct) in the fcst. Max temps near avg along the coast (U80s/L90s) and slightly abv avg interior (L/M90s). Min temps abv avg in the M70s. Sat-Sun... Mid-level low will continue to retrograde further into the Gulf of Mexico over the weekend allowing the low-level Atlantic ridge to shift back a bit to the north. On Saturday, a fairly deep layer (although light) southwest to westerly flow should delay the Atlantic sea breeze and also not allow it to move quite as far inland. Plenty of moisture over the area along with forecast soundings progging 500-mb temps of approximately -8 C will support the usual round of afternoon showers and storms. Have chance PoPs everywhere but slightly higher chances for the southern half of the area where higher PWATs are forecast to be. Not much change in the pattern for Sunday. More than sufficient moisture remains over the area but have the higher (40-50%) shower/storm chances slightly farther north than on Saturday where better lift is forecast to be. This looks roughly to be from central Okeechobee to Vero Beach northward at this point. 30-40% chances south of this line. Highs will be low 90s with lows in the lower to mid 70s. Extended...(prev disc) The Bermuda Ridge is shown shifting back to the N during the weekend and remaining in place well into next week over the forecast area as it stretches WWD across most of the Gulf of Mex. An east coast trough stretching NWD along the Mid Atlc coast wl keep upstream conditions somewhat unsettled through at least the middle of next week. Seasonal moisture values with PWAT 1.6 to 1.8" and numerous afternoon boundary interactions justify a typical range of sct pcpn chcs in the forecast each aftn. Seasonal temps in the M70s with highs in the L90s are expected. && .AVIATION...Thru 21/18Z. Sfc winds: Coastal sites...thru 21/02Z E/SE 8-12KTS...btwn 21/02Z- 21/05Z bcmg S/SW AOB 3KTS. Interior sites...thru 21/24Z N/NE 3-6KTS bcmg E/NE 5-8KTS...btwn 21/00Z-21/03Z bcmg S/SE 3-6KTS...btwn 21/03Z- 21/06Z...bcmg vrbl BLO 3KTS. Vsbys/WX/Cigs: Thru 21/00Z...nmrs MVFR shras/IFR tsras...slgt chc LIFR +tsras with sfc G35KTS. Btwn 21/00Z-21/02Z...E of KMLB-KOBE nmrs MVFR shras/chc IFR tsras...W of KMLB-KOBE chc MVFR shras/slgt chc IFR tsras. Aft 21/16Z...E of KMLB-KOBE MVFR shras/IFR tsras lkly...W of KMLB-KOBE chc MVFR shras/IFR tsras. && .MARINE... Tonight-Fri...Bermuda ridge axis will remain surpressed over south FL and the north Bahamas as a weak sfc/low lvl trough over north FL and the SE coast weakens and fills in. A light to gentle southerly wind component will prevail...shifting btwn E/SE and W/SW as per the sea breeze/land breeze circulation. Favorable boating conditions will continue with seas AOB 2FT nearshore and 2-3FT offshore. High moisture and SW flow aloft will continue to support scattered late night/early morning showers and storms, mainly over the Gulf Stream. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 92 74 92 / 30 40 20 50 MCO 72 94 75 93 / 40 40 20 50 MLB 75 91 74 90 / 60 50 30 50 VRB 75 91 74 90 / 60 60 30 50 LEE 75 95 77 93 / 30 40 20 50 SFB 74 95 76 93 / 30 40 20 50 ORL 74 94 76 93 / 40 40 20 50 FPR 75 91 73 90 / 60 60 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Short Term...........Bragaw Mid Term.............Combs Aviation/Impact WX...Glitto
Hazardous weather outlook, Jul 20, 11:51 AM EDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1151 AM EDT Thu Jul 20 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-210000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1151 AM EDT Thu Jul 20 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... High atmospheric moisture will lead to another round of scattered to numerous lightning storms this afternoon and early evening. Storms will continue to form near the east coast into the mid afternoon, then coverage will increase inland through the late afternoon. The highest storm coverage is expected from Lake Okeechobee and the Treasure coast reaching northwest near the Kissimmee River, the metro Orlando area and into Lake County. Storms will be more scattered to the north and east of this area. A few strong storms containing wind gusts up to 50 mph, small hail, frequent to excessive lightning strikes, and very heavy rain are expected late this afternoon. .FLOOD IMPACT... Locally heavy rainfall accumulating up to 2 to 3 inches will cause temporary flooding of some roads and low lying areas. The greatest threat for localized flooding will be from the Orlando metro area southward to Lake Okeechobee and in areas that have seen multiple rounds of heavy rain over the past several days. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous lightning storms are expected to impact the intracoastal waters and inland lakes this afternoon. Gusty winds of 35-40 knots and frequent lightning strikes are the main hazards. Boaters are reminded that sudden changes in wind speed and direction can occur well ahead of the heaviest rain from a thunderstorm. .RIP CURRENT IMPACT... A small east swell will generate a moderate rip current threat along the beaches of east central Florida. Always swim within sight of a lifeguard. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered to numerous lightning storms are expected each afternoon. The primary threats will be dangerous cloud to ground lightning and gusty winds. Slow moving storms will also produce very heavy rains resulting in temporary flooding of some roads and poor drainage areas. An east swell will produce a moderate risk of rip currents at the beaches. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. In addition, please report any rainfall amounts greater than 3 inches to the National Weather Service. Ulrich/Glitto
In the hours before
Special weather statement, Jul 20, 4:20 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
420 PM EDT THU JUL 20 2017
FLZ045-053-202115-
Osceola FL-Orange FL-
420 PM EDT THU JUL 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ORANGE AND
NORTHEASTERN OSCEOLA COUNTIES UNTIL 515 PM EDT...
At 418 PM EDT, Doppler radar was tracking a line of strong
thunderstorms near Harmony to Cape Canaveral Acres moving north at
10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Wedgefield, Lone Cabbage Fish Camp, Holopaw, Harmony and Forever
Florida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2848 8105 2841 8089 2841 8088 2839 8089
2838 8088 2837 8088 2837 8087 2836 8087
2835 8086 2797 8097 2803 8120
TIME...MOT...LOC 2018Z 196DEG 42KT 2828 8103
JohnsonSpecial weather statement, Jul 20, 4:36 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
436 PM EDT THU JUL 20 2017
FLZ059-064-202115-
St. Lucie FL-Martin FL-
436 PM EDT THU JUL 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. LUCIE AND
NORTHEASTERN MARTIN COUNTIES UNTIL 515 PM EDT...
At 436 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Pierce to near North River Shores.
Movement was east at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Saint Lucie Nuclear
Power Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2719 8038 2746 8031 2748 8024 2718 8012
2716 8012
TIME...MOT...LOC 2036Z 260DEG 12KT 2744 8029 2723 8031
JohnsonSpecial weather statement, Jul 20, 4:38 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
438 PM EDT THU JUL 20 2017
FLZ041-046-202115-
Inland Volusia County FL-Seminole FL-
438 PM EDT THU JUL 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE AND SOUTH CENTRAL
VOLUSIA COUNTIES UNTIL 515 PM EDT...
At 436 PM EDT, Doppler radar was tracking strong thunderstorms near
Deltona, Sanford, and Lake Jesup. These storms were nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Deltona, Sanford, Altamonte Springs, Oviedo and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
&&
LAT...LON 2875 8141 2885 8139 2887 8137 2889 8137
2889 8135 2892 8136 2894 8135 2895 8120
2882 8107 2879 8106 2872 8109 2867 8117
2867 8145
TIME...MOT...LOC 2036Z 350DEG 4KT 2888 8124
CombsLocal storm report, Jul 20, 4:58 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
458 PM EDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL ENTERPRISE 28.87N 81.27W
07/20/2017 M1.00 INCH VOLUSIA FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME TO QUARTER SIZE HAIL IN
ENTERPRISE.
&&
JCSpecial weather statement, Jul 20, 5:19 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
519 PM EDT THU JUL 20 2017
FLZ053-202200-
Osceola FL-
519 PM EDT THU JUL 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OSCEOLA COUNTY UNTIL 600
PM EDT...
At 516 PM EDT, Doppler radar was tracking strong thunderstorms over
northeastern and north central Osceola county. These storms are
nearly stationary with additional developing thunderstorms across
northwestern Osceola county.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Kissimmee, Saint Cloud, Holopaw, West Lake Toho and Intercession
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2835 8153 2835 8086 2803 8087 2802 8119
2807 8135 2808 8135 2811 8146 2814 8146
2814 8152 2820 8152 2822 8154
TIME...MOT...LOC 2116Z 212DEG 2KT 2822 8115
CombsSpecial weather statement, Jul 20, 5:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
539 PM EDT THU JUL 20 2017
FLZ045-144-202230-
Orange FL-Southern Lake County FL-
539 PM EDT THU JUL 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE AND
SOUTHWESTERN ORANGE COUNTIES UNTIL 630 PM EDT...
At 538 PM EDT, Doppler radar was tracking strong thunderstorms over
southern Lake and southwestern Orange counties. These storms were
nearly stationary.
Wind gusts of 40 to 50 mph and small hail will be possible with this
storm.
Locations impacted include...
Orlando, Winter Garden, Windermere, Bay Lake and Oak Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2851 8195 2852 8135 2835 8137 2835 8179
2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 2138Z 113DEG 4KT 2840 8145
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:13 PM EDT | Special Weather Statement | MLB | Lake | 47 min |
| Jul 20, 2:52 PM EDT | Special Weather Statement | MLB | Seminole | 38 min |
| Jul 20, 2:55 PM EDT | Special Marine Warning | MLB | 65 min | |
| Jul 20, 3:03 PM EDT | Special Weather Statement | MLB | Indian River | 42 min |
| Jul 20, 3:12 PM EDT | Special Weather Statement | MLB | Brevard | 48 min |
| Jul 20, 3:43 PM EDT | Special Weather Statement | MLB | Indian River | 47 min |
| Jul 20, 3:48 PM EDT | Areal Flood Advisory | MLB | Brevard, Orange | 87 min |
| Jul 20, 4:20 PM EDT | Special Weather Statement | MLB | Osceola | 55 min |
| Jul 20, 4:36 PM EDT | Special Weather Statement | MLB | Saint Lucie | 39 min |
| Jul 20, 4:38 PM EDT | Special Weather Statement | MLB | Seminole | 37 min |
| Jul 20, 4:52 PM EDT | Areal Flood Advisory | MLB | Osceola | 83 min |
| Jul 20, 5:05 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 27 min |
| Jul 20, 5:19 PM EDT | Special Weather Statement | MLB | Osceola | 41 min |
| Jul 20, 5:24 PM EDT | Areal Flood Advisory | MLB | Volusia | 96 min |
| Jul 20, 5:47 PM EDT | Areal Flood Advisory | MLB | Orange | 88 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.